Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Deformation of Okamoto-Painlevé pairs and Painlevé equations


Authors: Masa-Hiko Saito, Taro Takebe and Hitomi Terajima
Journal: J. Algebraic Geom. 11 (2002), 311-362
Published electronically: December 19, 2001
MathSciNet review: 1874117
Full-text PDF

Abstract | References | Additional Information

Abstract: In this paper, we introduce the notion of a generalized rational Okamoto-Painlevé pair $(S, Y)$ by generalizing the notion of the spaces of initial conditions of Painlevé equations. After classifying those pairs, we will establish an algebro-geometric approach to derive the Painlevé differential equations from the deformation of Okamoto-Painlevé pairs by using the local cohomology groups. Moreover the reason why the Painlevé equations can be written in Hamiltonian systems is clarified by means of the holomorphic symplectic structure on $S - Y$. Hamiltonian structures for Okamoto-Painlevé pairs of type $\tilde{E}_7 (= P_{II})$ and $\tilde{D}_8 (= P_{III}^{\tilde{D}_8})$ are calculated explicitly as examples of our theory.


References [Enhancements On Off] (What's this?)

  • [AL] D. Arinkin and S. Lysenko, Isomorphisms between moduli spaces of $SL(2)$-bundles with connections on ${\mathbf P}^1 \backslash \{x_1, \cdots. x_4 \}$, Math. Res. Letters 4, (1997), 181-190.
  • [B-W] D. M. Burns, Jr. and J. M. Wahl, Local contributions to global deformations of surfaces, Invent. Math. 26 (1974), 67-88.
  • [D] P. Deligne, Theórie de Hodge, II, Publ. Math. IHES, 40, (1971), 5-57.
  • [Gr] A. Grothendieck, Local cohomology, (noted by R. Hartshorne), Lecture Notes in Math. 41, Springer-Verlag, Berlin, Heidelberg, New York (1967), 106 pp.
  • [IKSY] K. Iwasaki, H. Kimura, S. Shimomura and M. Yoshida, From Gauss to Painlevé, Vieweg, 1991.
  • [Kaw] Y. Kawamata, On deformations of compactifiable manifolds, Math. Ann., 235, (1978), 247-265.
  • [Kod1] K. Kodaira, On deformations of some complex psuedo-group structures, Ann. of Math., 71, (1960), 224-302.
  • [Kod2] K. Kodaira, On compact analytic surfaces, II, Ann. of Math., 77, (1963), pp. 563-626.
  • [KodT] K. Kodaira, Complex manifolds and deformations of complex structures, Springer-Verlag, 1985.
  • [KS] K. Kodaira and D.C. Spencer, On deformations of complex analytic structures, I, II, Ann. of Math., 67, (1958), pp. 328-466.
  • [NY] M. Noumi and Y. Yamada, Affine Weyl Groups, Discrete Dynamical Systems and Painlevè Equations, Comm Math Phys 199, (1998), 2, pp281-295
  • [MMT] T. Matano, A. Matumiya and K. Takano, On some Hamiltonian structures of Painlevé systems, II, J. Math. Soc. Japan, 51, No.4, 1999, 843-866.
  • [O1] K. Okamoto, Sur les feuilletages associés aux équations du second ordre à points critiques fixes de P. Painlevé, Espaces des conditions initiales, Japan. J. Math., 5, 1979, 1-79.
  • [O2] K. Okamoto, Polynomial Hamiltonians associated with Painlevé equations, I, II, Proc. Japan Acad., 56, (1980), 264-268; ibid, 367-371.
  • [O3] K. Okamoto, Studies on the Painlevé equations I. Annali di Mathematica pura ed applicata CXLVI 1987, 337-381; II. Japan. J. Math., 13, (1987), 47-76; III. Math. Ann. 275 (1986), 221-255; IV. Funkcial. Ekvac. Ser. Int. 30 (1987), 305-332.
  • [SSU] M.-H. Saito, Y. Shimizu and S. Usui, Variation of Hodge Structure and the Torelli Problem, Advanced Studies in Pure Math. 10, 1987, 649-693.
  • [Sa-Tak] M.-H. Saito and T. Takebe, Classification of Okamoto-Painlevé pairs. preprint, Kobe 2000. math.AG 0006028
  • [Sa-Te] M.-H. Saito and H. Terajima, Semiuniversal families of generalized Okamoto-Painlevé pairs and explicit descriptions of Painlevé equations. in preparation.
  • [SU] M.-H. Saito and H. Umemura, Painlevé equations and deformations of rational surfaces with rational double points. preprint, Nagoya, (2000).
  • [Sakai] H. Sakai, Rational surfaces associated with affine root systems and geometry of the Painlevé equations, Commun. Math. Phys. 220, 165-229 (2001).
  • [ST] T. Shioda and K. Takano, On some Hamiltonian structures of Painlevé systems I, Funkcial. Ekvac., 40, 1997, 271-291.
  • [T] Hitomi Terajima, Local cohomology of generalized Okamoto-Painlevé pairs and Painlevé equations. Preprints, Kobe, May, 2000, math.AG 0006027.


Additional Information

Masa-Hiko Saito
Affiliation: Department of Mathematics, Faculty of Science, Kobe University, Kobe, Rokko, 657-8501, Japan
Email: mhsaito@math.kobe-u.ac.jp

Taro Takebe
Affiliation: Department of Mathematics, Faculty of Science, Kobe University, Kobe, Rokko, 657-8501, Japan
Email: takebe@math.kobe-u.ac.jp

Hitomi Terajima
Affiliation: Department of Mathematics, Faculty of Science, Kobe University, Kobe, Rokko, 657-8501, Japan
Email: terajima@math.kobe-u.ac.jp

DOI: https://doi.org/10.1090/S1056-3911-01-00316-2
Received by editor(s): July 7, 2000
Published electronically: December 19, 2001
Additional Notes: Partly supported by Grant-in-Aid for Scientific Research (B-09440015), (B-12440008) and (C-11874008), the Ministry of Education, Science and Culture, Japan

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2016 University Press, Inc.
Comments: jag-query@ams.org
AMS Website